MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 2.7F BROVIAC CV CATHETERS 0.5 MM LUMEN REPAIR KIT; PORT AND CATHETER ACCESSORIES

C.R. BARD, INC. (BASD) -3006260740 2.7F BROVIAC CV CATHETERS 0.5 MM LUMEN REPAIR KIT; PORT AND CATHETER ACCESSORIES
Model Number 0601600
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250); Fracture (1260); Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one month post catheter placement procedure, the device was allegedly noted to be broken and leaking.It was further reported that the cuff of the device exposed.The device was repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 08/2022).Device not returned.
 
Event or Problem Description
It was reported that four months post catheter placement procedure, the device was allegedly noted to be broken and leaking.It was further reported that the cuff of the device exposed.The device was repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported fracture and leak issues, as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that four months post catheter placement procedure, the device was allegedly noted to be broken and leaking.The device was repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one broviac s/l repair catheter was returned for evaluation.Gross visual, microscopic visual, tactile and functional evaluations were performed on the returned device.The investigation is confirmed for the reported fracture, fluid leak identified burst issues as a c-shaped compound break was noted on the catheter approximately 0.6cm distal to the clamping sleeve.The surface was smooth and granular and the edges were uneven.Further during functional evaluation, a leak from the compound break was noted upon infusing the catheter.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
2.7F BROVIAC CV CATHETERS 0.5 MM LUMEN REPAIR KIT
Common Device Name
PORT AND CATHETER ACCESSORIES
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12777468
Report Number3006260740-2021-04718
Device Sequence Number17579777
Product Code LJS
UDI-Device Identifier00801741036378
UDI-Public(01)00801741036378
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601600
Device Catalogue Number0601600
Device Lot NumberREFP0281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer01/26/2022
04/04/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/28/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown